Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: gabapentin [Neurontin] comments-advice allisonm

Posted by SLS on October 31, 2000, at 18:24:00

In reply to Re: gabapentin [Neurontin] comments-advice, posted by allisonm on October 30, 2000, at 21:43:58

Allison, what antidepressants are you taking? In general, mood-stabilizers by themselves are usually not terribly effective to relieve depression, even in bipolar disorder. Lamictal seems to be more effective than Neurontin as an antidepressant. I can't think of a single drug that would not be compatable with Neurontin. I don't think you would need to stop it, and it might act synergistically with your next drug(s).

Are you bipolar?

My guess is that your current fatigue and weariness are due to sleep deprivation and not from sedation produced by Neurontin.

Wish I could help more.


- Scott


> I've been taking Neurontin for almost two weeks now and am not sure it's doing anything.
>
> I'm at 600mg (200mg in the am and 400mg at bedtime). It allegedly is to help me sleep now that my Remeron has been discontinued, but I find I wake up at 2:30 or 3:30 every morning (depending upon daylight savings time) and have a 50/50 chance now of falling asleep again. Very irritating. Also starting to be exhausting.
>
> And I am not sure whether it's helping my mood at all. Last week was dreadful. Saturday was good. Yesterday was good. Today was not great. I finally started smirking at myself because when the days were bad, I blamed the Neurontin for not working and on the days that were good I credited it. Now I don't know and figure it probably isn't doing much for mood or for anxiety. I would think it would have had at least some effect by now. I have felt a dragging, bone-tired fatigue, but wonder whether this is from the Neurontin or from being awake since 2:30 in the morning.
>
> Also, I have found nothing seems to touch bad moods caused by monthly hormonal changes. Or maybe they just overpowered everything last week. Still, this week -- this afternoon even -- I was starting to think those heavy "why bother, what's the point" thoughts. Then after having a good evening at painting class, everything's okey-dokey again. I hate these mood swings. I don't like being this unpredictable.
>
> Dam. I was hoping for better/faster/more response than this. I fear I will have to change to an MAOI and especially fear the washout period.
>
> Allison

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:47055
URL: http://www.dr-bob.org/babble/20001022/msgs/47846.html